MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48008004X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the 8mm 4cm.018 saber percutaneous transluminal angioplasty (pta) catheter ruptured below the rbp during inflation in calcified vessel.The product was removed intact from the patient.The procedure was completed using a new saber.014 balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There were no difficulties removing it from the hoop, the protective balloon cover, or any sterile packaging components.Kinks or damages were not noted prior to insertion.The device was prepped according to the ifu while maintaining negative pressure.The intended procedure in the posterior tibial artery, where the lesion was characterized by moderate calcification and 85% stenosis, with no vessel tortuosity.There was no resistance or friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or while crossing the lesion.The catheter was never in an acute bend, and it did not kink during use.The contrast to saline ratio was 50/50.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.The reported moderate calcification and severe stenosis of the posterior tibial artery may have contributed to the reported event; it is likely to have caused damage to the balloon material that led to its rupture.However, without return of the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 8mm 4cm.018 saber percutaneous transluminal angioplasty (pta) catheter ruptured below the rbp during inflation in calcified vessel.The product was removed intact from the patient.The procedure was completed using a new saber.014 balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There were no difficulties removing it from the hoop, the protective balloon cover, or any sterile packaging components.Kinks or damages were not noted prior to insertion.The device was prepped according to the ifu while maintaining negative pressure.The intended procedure in the posterior tibial artery, where the lesion was characterized by moderate calcification and 85% stenosis, with no vessel tortuosity.There was no resistance or friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or while crossing the lesion.The catheter was never in an acute bend, and it did not kink during use.The contrast to saline ratio was 50/50.The device is not being returned.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR201-02
CS   CR20102
7863138372
MDR Report Key20433631
Report Number3007635982-2024-00247
Device Sequence Number8441548
Product Code LIT
UDI-Device Identifier20705032069721
UDI-Public(01)20705032069721(17)271231(10)82301569
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48008004X
Device Lot Number82301569
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight81 KG